Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

August 2, 2017Lake County, Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 2, 2017, 2:40 PM EDT for Lake County, Orange County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 2:40 PM EDT (18:40 UTC)
Expired
Aug 2, 2017, 3:15 PM EDT
In force
35 min
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS82 KMLB 021840
SPSMLB

Special Weather Statement...Corrected
National Weather Service Melbourne FL
240 PM EDT WED AUG 2 2017
 
FLZ041-044>046-144-021915-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-Southern Lake County FL-
240 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 315 PM
EDT...

At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Eustis to near
Groveland to near Lake Louisa to near Four Corners. Movement was
northeast at 20 mph.

Winds of 40 to 45 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2891 8175 2896 8175 2896 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2937 8146
      2940 8142 2926 8142 2926 8134 2919 8131
      2915 8127 2845 8118 2847 8190 2865 8193
TIME...MOT...LOC 1833Z 235DEG 18KT 2931 8169 2890 8160 2859 8180 2851
8169 2839 8168

$$

Cristaldi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:05 AM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 2, 9:05 AM EDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
905 AM EDT Wed Aug 2 2017

.DISCUSSION...

...Increasing Precipitation Chances This Afternoon/Evening...

Current-Tonight...Watching vorticity included convective cluster
along the west central FL coast early this morning. Expect this mass
to continue to  move onto the west FL coast and inland through the
morning/afternoon. Previous weak surface frontal trough across the
south-central FL peninsula has quietly advanced northward overnight
and lies across north-central FL. This has allowed for winds to
become southerly once again along with higher PWATs (> 2.00") to
infiltrate the area. While still warm aloft as evidenced on the 10Z
KXMR morning sounding (700mb= +9.5C/500mb= -5.6C), expect a little
cooling here over the next 12-24 hours to enhance instability.
Southwest flow will also deepen over the area and the 915 MHZ Cape
wind profilers showing deep WSW/SW flow from just off the surface
through 10.0 Kft.

MOS guidance has come in very high for PoPs today, 70-100pct,
areawide with highest numbers along/north of the I-4 corridor. The
deepening SWRLY flow should inhibit ECSB development a bit or at
least pin it along the coast. Better chance for minor inland
movement along the Treasure Coast. Surface heating, greatest over
the east coast and southward, along with everything else mentioned
should allow for above normal convective chances across ECFL this
afternoon/evening. Steering flow is out of the SW at around 20 mph
and will pile up storms across the eastern peninsula late in the
day. Storm threats to include torrential downpours with any training
of cells leading to minor/nuisance flooding of prone areas or
locations that have received abundant rainfall recently. Frequent
lightning, gusty winds, and small hail all in play for heavier
activity later today as well. Diurnal precip will wind down late
this evening and overnight.

Max temps in the U80s/L90s...min temps in the L/M70s. S/SW surface
winds becoming light again this evening.

&&

.AVIATION...Previous weak surface trough over south-central FL has
advanced back northward overnight with light southerly flow across
ECFL this morning. Deep moisture and deepening SWRLY flow will bring
convection from W to E across the peninsula this afternoon with
higher than normal chances. ECSB either pinned along the coast or
very little penetration inland. Winds may back along the immediate
coast to SE/S where the sea breeze is able to develop. Tempo
IFR/MVFR in convection, otherwise generally VFR. Activity should
diminish over land through the evening. SW/S winds becoming
light/calm this evening/overnight.

&&

.MARINE...Today-Tonight...Weak frontal boundary has advanced back
northward overnight and lies just north of our coastal waters.
Deepening S/SW flow, but with light speeds due to weak pgrad in
place. Winds may back along the coast to S/SE in the afternoon but
only minor penetration inland, if at all for the ECSB, due to the
deep offshore flow above the surface. The Atlc high pressure ridge
axis will retreat northward from the FL Straits to south-central FL
by late in the day. Above normal offshore moving storm potential
later this afternoon/evening with deepening moisture across the
region. Lightning, torrential downpours, and gusty winds all a
threat to mariners later today with a SW storm motion near 20 kts.
Seas generally 2-3FT, up to 4FT in the Gulf Stream thru sunset.
Dominant pds 7-8sec.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Sedlock/Cristaldi
Hazardous weather outlook, Aug 2, 5:10 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
510 AM EDT Wed Aug 2 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022115-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
510 AM EDT Wed Aug 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A deep and steady southwest flow will tap high moisture over the
Gulf of Mexico and pull it across central Florida today. At the
same time, cool air aloft will work its way into the state, making
the local airmass more unstable. As a result, showers and
thunderstorms will be widespread over most of east central
Florida, with precipitation chances nearing 100 percent along and
north of the I-4 Corridor. The main storm hazards will be frequent
lightning strikes and wind gusts between 40 and 50 mph.

.FLOOD IMPACT...
Soil moisture across east central Florida is high due to recent
heavy rain. Widespread showers and thunderstorms today could
produce additional heavy rain, leading to ponding on roadways and
other poorly drained areas.

.RIP CURRENT IMPACT...
Long period northeast swells will produce a moderate rip current
threat along area beaches today. The threat level will peak
between noon and 7:00 PM due to tidal effects. Check with ocean
rescue personnel about hazards when arriving at the beach. Only
swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Widespread showers and thunderstorms are expected this afternoon.
Storm motion will be to the east-northeast at 15 to 20 mph. Wind
gusts to around 35 knots will be possible with a few of the storms
especially over the Intracoastal and nearshore Atlantic waters as
the storms move offshore.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered showers and storms with a potential for heavy rainfall
are expected across east central Florida into Thursday. Minor
flooding of roadways and poor drainage areas is possible along
with a few stronger storms producing frequent lightning strikes
and strong gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

In the hours before

Special weather statement, Aug 2, 2:12 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 PM EDT WED AUG 2 2017

FLZ045-053-021915-
Osceola FL-Orange FL-
212 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND CENTRAL
OSCEOLA COUNTIES UNTIL 315 PM EDT...

At 208 PM EDT, Doppler weather radar was tracking a line of strong
thunderstorms approaching the Kissimmee River from Champions Gate
and Poinciana south to Lake Kissimmee and State Road 60. Movement
was northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Poinciana, Kissimmee, Saint Cloud, South Orlando, Celebration,
Lake Kissimmee and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Kissimmee or the Toho Lakes, get out of the water
now, and move indoors or inside to safety, or a nearby vehicle if
caught outdoors. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2846 8165 2845 8128 2834 8117 2814 8113
      2784 8099 2767 8114 2782 8121 2786 8130
      2792 8131 2800 8139 2800 8142 2806 8146
      2801 8138 2808 8135 2809 8145 2814 8146
      2814 8152 2820 8152 2826 8156 2826 8166
TIME...MOT...LOC 1808Z 210DEG 19KT 2820 8176 2814 8155 2801 8149 2786
8149 2759 8132

Cristaldi
Special weather statement, Aug 2, 2:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
234 PM EDT WED AUG 2 2017

FLZ041-044>046-144-021915-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-Southern Lake County FL-
234 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 315 PM
EDT...

At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Eustis to near
Groveland to near Lake Louisa to near Four Corners. Movement was
southeast at 20 mph.

Winds of 40 to 45 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2891 8175 2896 8175 2896 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2937 8146
      2940 8142 2926 8142 2926 8134 2919 8131
      2915 8127 2845 8118 2847 8190 2865 8193
TIME...MOT...LOC 1833Z 295DEG 18KT 2931 8169 2890 8160 2859 8180 2851
8169 2839 8168

Cristaldi
Special weather statement, Aug 2, 2:40 PM EDT, 0 minutes before
Special Weather Statement...Corrected
National Weather Service Melbourne FL
240 PM EDT WED AUG 2 2017

FLZ041-044>046-144-021915-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-Southern Lake County FL-
240 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 315 PM
EDT...

At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Eustis to near
Groveland to near Lake Louisa to near Four Corners. Movement was
northeast at 20 mph.

Winds of 40 to 45 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2891 8175 2896 8175 2896 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2937 8146
      2940 8142 2926 8142 2926 8134 2919 8131
      2915 8127 2845 8118 2847 8190 2865 8193
TIME...MOT...LOC 1833Z 235DEG 18KT 2931 8169 2890 8160 2859 8180 2851
8169 2839 8168

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:12 PM EDTSpecial Weather StatementMLBOsceola63 min
Aug 2, 2:34 PM EDTSpecial Weather StatementMLBLake, Orange41 min
Aug 2, 3:05 PM EDTSpecial Weather StatementMLBBrevard85 min
Aug 2, 3:14 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia46 min
Aug 2, 3:26 PM EDTSpecial Marine WarningMLB2 hr
Aug 2, 3:50 PM EDTSpecial Weather StatementMLBIndian River55 min
Aug 2, 4:59 PM EDTSpecial Weather StatementMLBOkeechobee61 min
Aug 2, 6:02 PM EDTSpecial Weather StatementMLBSaint Lucie58 min
Aug 2, 7:53 PM EDTSpecial Weather StatementMLBMartin67 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.